# SDR 98ZZZX873

- Difficulty date: February 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Hartzell Service Center, repair station SJ3R843L
- Propeller: Hartzl HCD4N3A
- System (JASC): 6110 · Propeller Assembly
- Part: Spacer
- Part number: B468
- Condition: Broke
- Location: Fork
- Component: D495
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING DISASSEMBLY FOR OVERHAUL, 1 OF THE 4 FORK SPACERS BROKE.  THE THREAD PORTION REMAINED IN THE FORK ASSEMBLY.  SUSPECTED CAUSE OF FAILURE COULD BE THAT THE B-468 IS TOO HARD AND BRITTLE.  RC SHOULD BE 33-37 AND PART CHECKS AT 40, 42, 43, AND 44 RC ON 4 DIFFERENT TESTS.  SINCE THIS HAS BEEN A KNOWN PROBLEM IN THE PAST, SUBMITTER RECOMMENDED A STRICTER CONTROL ON CHECKING FOR PROPER HARDNESS IN ORDER TO PREVENT FUTURE OCCURRENCES.
